Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes bleeding after taking contraceptive emergency pill?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
hi Dr., we made unprotected relationship with my gf, after a day of her Period over and in between 24 hours she got Unwanted-72, Now after 6 days of having medicine, she having heavy bleeding and pen in her stomach. This is the 4th day of bleeding. What is the reason behind and which medicine can be provided this time cause she is under wait and blood level in her body is also less then normal. Kindly request you to suggest ASAP
Posted Tue, 28 Jan 2014 in Women's Health
Answered by Dr. Shruti Rijhwani 41 minutes later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into your problem I will like to tell you that Unwanted 72 contains levonorgestrel containing emergency pill. What she is experiencing is withdrawal bleeding due to effect of the pill. It is quite common & normal phenomenon following taking the emergency pill. It generally occurs within 7 days of taking pill and lasts for next 3-5 days . Bleeding generally stops automatically & no treatment is necessary for that. But still if bleeding is very heavy I will advise you to see a gynecologist because then pateint needs to be assessed and regular tests like CBC needs to be done . Tranxemic acid can be used for bleeding stoppage but if the gynecologist feels so. Iron supplements need to be prescribed after seeing Hb levels . Take care. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: What causes bleeding after taking contraceptive emergency pill? 5 days later
Hi Dr. The bleeding process over in 5 days, but could u plz let me know that her monthly cycle will be on time or it will be delayed, if delayed then what much time it general of delay. Also let me know what kind of medicine i can provide her to generate more blood in her body because she lost much blood in between 15 days and she is already suffering with lack of blood in her body. Also let me what is the best time when i can check for her pregnancy through Urine test kit, if there is any percent of chance. cause i don't want to take any risk on that still after using Unwanted-72.
Answered by Dr. Shruti Rijhwani 18 hours later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for reverting back. Well looking into the problem You should show him to a gynecologist . She needs to be started on iron supplements but we cannot prescribe you that on this site . There is no chance of pregnancy as the withdrawl bleeding has occured. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor